Knees and Ankles again

I am sorry to keep posting about mum but this site is so helpfull. Mum is due to see a her consultant on wednesday and I am going with her as she can barely walk, she is in so much pain with her knees and ankles and can now no longer walk to the end of her road. When she saw the consultant last and mentioned the pain she was told this is just part of vasculitus and they will see how it goes, but it has got worse to the point where she is in tears every night with the pain. Surely this cant just be something that she has to put up with she says it is so painfull and feels like they are going to give way? If anyone has the same symptoms and has taken anything to improve them please let me know as i can mention it when we see the consultant? Thanks

13 Replies

oldestnewest
  • Hi Lillyloo

    Like your mum I suffered with severe pain in my feet too and was unable to walk far. Once I started taking the steroids my swelling went down and the pain level improved and I was able to move and walk around.

    Has your mum got any swelling in her feet ankles knees, if she has; or if it comes and goes take photos on your phone to show them.

    Best wishes

    Anita

  • Hi Anita, she is on 10mg steriods? this pain started a week and half ago? I am hearing its the side effects from steriods so I am s bit confused as i thought 10mg was quite a low dose? x she has swelling of the ankles and knees and her knees are red? x

  • Hi LILLYLOO

    From what other people say I understand that to be a low maintainence dose when the symptoms are under control. I have only been taking steroids since the end of janusry and for me it reduced the swelling and pain.

    Have you looked on the vasculitis web site. I don't know how to put a link up.

    vasculitis.org.uk

    Hopefully someone with a lot more knowledge will come along and offer more help and advice for you.

    John and susan mills offer good advise they run th vasculitis web site whichi a charity.

    I am sorry that I can't offer you any advise regarding the steroids. Does the consultant know your mum has vasculitis or rheumatoid arthritis?

    Keep posting your questions and if you add tags then more people might see it and reply.

    But you can also telephone john and susan and ask what they suggest. Again the number is on the web site. They are very friendly and knowledgeable.

    Hope your mum gets sorted out soon.

    Anita

  • thank u so much x i have been onto the website but never thought of calling? I think I will call the helpline to see if they can give me some advice before we see the consultant. thank u so much for coming back to me it is much appreciated x

  • I am sorry that I haven't been able to help as it is still new to me too and I am learning. It is through asking questions and reading other peoples questions and blogs that we learn and share.

    I can only tell you what I experienced and am going through but anytime you want to chat discuss just send me a message on here x

    One thing for sure is don't let your mum stop taking the steroids until she has seen the consultant. I know that water retention is a side effect of steroids so that could cause your mums pain and swelling. I knoe the pain is horrendus but she has to take the steroids until told to stop or change. X

  • thank u again for your help just talking about it helps me, she def wont stop taking anything if anything im wondering if she is on enough steriods? she was only diagnosed properly this year? I will let you know how we get on x

  • If your mum has a new and definite diagnosis of vasculitis, Lillyloo, then 10mg of steroids is not enough to treat her disease and she will still be suffering the symptoms of it. I would expect her consultant to be giving her something much stronger to force the disease into remission before he can begin to reduce the type and doses of the drugs he prescribes. What type of vasculitis has she got? How long has your mother been seeing this consultant? Has she had a lot of blood tests? How is she feeling in herself, apart from her pain?

    You need to go to the appointment with the consultant armed with all the questions you and your mother need answering. Also, every little symptom is important, so it might be a good idea to write a list before you go. It would be a good idea to ring John and Susan Mills on the Vasculitis UK helpline, they will certainly be able to advise you on what to ask or, if you prefer, just tell us more about your mum's condition and what has happened to her so far, and we will do our best to point you in the right direction!

    I hope your mum soon has the correct treatment and then she should feel a whole lot better!

    Ayla

  • Hi Ayla, she has WG and was diagnosed in dec/jan, I am now wondering if 10mg is ennough and if they tapered them down to quickly? She had the cyclop x6 was then put on Aza which didnt agree with her and so has started cellcept. The terrible pain stated before she started cellcept so she doesnt think it is that? when mum last saw her consultant two weeks ago they just said its part of vasculitus and see how it goes? but it has got worse since then to the point where she cannot walk far and is in tears x I think I will call the helpline for some advice before we see the consultsnt next wed. I am confused because mums doctor said that the joint pain is caused by steriods and others it helps these syptoms so a bit confusing? x

  • I was on high dose of steroids to start with I am on 20mgand15mg alterive days I get pain but not to the point I cant walk it sounds like your mom needs higher dose but I am no dr i have had my vasulitus just over twelve months i am on metherxrate now hope all goes well 4 u

  • Thank u for coming back to me it is so helpful to hear other peoples experiences

  • Hi Lilyloo,

    I was diagnosed with WG at the end of January. The pain in my ankles and feet was so unbearable, that I could barely move. At that time, even the thought of having to stand up was horrendous. The specialist started me on 50mg of steroids plus Methotrexate and within two weeks there was a dramatic reduction in pain. The dosage of steroids is slowly being lowered but I am still on 22.5mg four months later, so the 10mg that your mum is on, does seem very low. I think you definitely need to ask the specialist to reassess the situation. All the best.

    Brenton

  • It is so confusing she has had the cyclop sessions but I am just really confused about the pain being so bad when she is on 10mg? and its a side effect of the steriod? thank u so much for coming back to me it is so helpful to hear from others.

  • Hi lilyloo, I was recently diagnosed in December with WG and like your mom was in terrible pain and found it very difficult to move any of my joints . My GP was wonderful and spoke to a rheumatologist consultant and between them they organised lots of blood test and started me on 50 mg prednisolone, within a few hours of taking them I could walk up the stairs on my own pain free. The rheumatologist at this point was 99% sure of my condition so referred me too another rheumatologist at a different hospital and they agreed I needed 10 cyclophosphamide sessions I have 3 sessions left to go and my prednisolone as only just been reduced to 10mg. I get aches and pains in different parts of my body (not as bad as before I started taking them) and was also told its the side effects of the steroids .

    Doghouse

You may also like...